Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 28, 2015, 3:01 AM MDT for 10 counties in Idaho. It took effect at Mar 28, 2015, 7:14 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2015, 3:01 AM MDT (09:01 UTC)
- In effect from
- Mar 28, 2015, 7:14 AM MDT
- Expired
- Mar 28, 2015, 6:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 36 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS75 KBOI 280901 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 301 AM MDT SAT MAR 28 2015 ...VERY WINDY TODAY IN SOUTH-CENTRAL IDAHO... .A COLD FRONT WILL PASS THROUGH SOUTHERN IDAHO THIS MORNING FOLLOWED BY WEST OR NORTHWEST WINDS NEAR 30 MPH WITH GUSTS 40 TO 45 MPH. IDZ014>016-030-281915- /O.NEW.KBOI.WI.Y.0004.150328T1600Z-150329T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 301 AM MDT SAT MAR 28 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF MOUNTAIN HOME...THE SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. * WINDS...WEST 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...LATE-MORNING THROUGH AFTERNOON FOLLOWING PASSAGE OF A COLD FRONT. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
482 WWUS75 KBOI 281314 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 714 AM MDT SAT MAR 28 2015 ...VERY WINDY TODAY IN SOUTHWESTERN AND SOUTHCENTRAL IDAHO... .A COLD FRONT WILL PASS THROUGH SOUTHERN IDAHO THIS MORNING FOLLOWED BY WEST OR NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 45 MPH. IDZ012-029-282115- /O.EXB.KBOI.WI.Y.0004.150328T1314Z-150329T0000Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS- 714 AM MDT SAT MAR 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE LOWER TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH THE DAY FOLLOWING PASSAGE OF A COLD FRONT EARLY THIS MORNING. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014>016-030-282115- /O.EXT.KBOI.WI.Y.0004.150328T1314Z-150329T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 714 AM MDT SAT MAR 28 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...MID-MORNING THROUGH AFTERNOON FOLLOWING PASSAGE OF A COLD FRONT. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
137 WWUS75 KBOI 281552 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 952 AM MDT SAT MAR 28 2015 ...VERY WINDY TODAY IN SOUTH-CENTRAL IDAHO... .A COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTH-CENTRAL IDAHO THIS MORNING...FOLLOWED BY WEST OR NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS AFTERNOON. IDZ012-029-281700- /O.CAN.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS- 952 AM MDT SAT MAR 28 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE LOWER TREASURE VALLEY AND OWYHEE MOUNTAINS. WINDS HAVE DIMINISHED THIS MORNING...BUT WILL REMAIN GUSTY WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH EXPECTED THROUGH THE AFTERNOON. $$ IDZ014>016-030-290000- /O.CON.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 952 AM MDT SAT MAR 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR PORTIONS OF SOUTH-CENTRAL IDAHO...MAINLY FOR AREAS EAST OF MOUNTAIN HOME. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH AFTERNOON FOLLOWING PASSAGE OF A COLD FRONT. WINDS WILL DIMINISH LATER THIS AFTERNOON. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
432 WWUS75 KBOI 282014 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 214 PM MDT SAT MAR 28 2015 IDZ014-015-282115- /O.CAN.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 214 PM MDT SAT MAR 28 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND SOUTHWEST HIGHLANDS. WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$ IDZ016-030-290000- /O.CON.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 214 PM MDT SAT MAR 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
592 WWUS75 KBOI 282352 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 552 PM MDT SAT MAR 28 2015 IDZ016-030-290100- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 552 PM MDT SAT MAR 28 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. WINDS WILL REMAIN BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH THROUGH ABOUT 8 PM TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:21 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 9:21 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 921 PM MDT FRI MAR 27 2015 .DISCUSSION...UPPER TROUGH AND ACCOMPANYING COLD FRONT ON TRACK TO PUSH THROUGH SE OREGON AND SW IDAHO EARLY SATURDAY MORNING. HAVE SEEN ENOUGH INSTABILITY AHEAD OF THE FRONT TO GENERATE ISOLATED THUNDERSTORMS OVER CENTRAL AND NE OREGON THIS AFTERNOON. COULD SEE A STRIKE IN THE MTNS N OF BAKER AND THE MCCALL AREA BUT OTHERWISE THE OVERNIGHT TIMING WILL LIMIT DEEPER CONVECTION. WINDS STILL LOOK TO BE THE MOST NOTICEABLE IMPACT WITH THE FRONTAL PASSAGE ON SATURDAY. GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT CROSSES SE OREGON BETWEEN 07Z AND 11Z AND SW IDAHO BETWEEN 10Z AND 15Z SATURDAY MORNING. THE WINDS WILL REMAIN ELEVATED IN THE SNAKE RIVER VALLEY THROUGH THE DAY. HAVE MADE SMALL UPDATES TO THE CHANCE OF PRECIP ACROSS THE NORTH AND WINDS IN THE SE OREGON AND THE SNAKE VALLEY...BOTH AFTER 06Z. && .AVIATION...GENERALLY VFR. ISOLATED THUNDERSTORMS NW OF KBKE THIS EVENING. COLD FRONTAL SYSTEM WILL MOVE THROUGH REGION TONIGHT...WITH SHOWERS ALONG THE FRONT. MVFR-IFR CEILINGS EXPECTED /MOUNTAINS OBSCURED/ ALONG FRONT MAINLY IN CENTRAL IDAHO MOUNTAINS FROM 12- 20Z/SAT. FRONT SHOULD REACH KBKE NEAR 9Z...KBOI BY 12Z...KTWF BY 15Z. RAPID CLEARING BEHIND THE FRONT AROUND 21Z/SAT. SURFACE WINDS WILL SHIFT TO THE WEST-NORTHWEST WITH FRONTAL PASSAGE WITH GUSTS 20- 25KT ALONG FRONT. WIND GUSTS UP TO 35KT EXPECTED IN MAGIC VALLEY BETWEEN 18-21Z/SAT. WINDS ALOFT AT 10K FT MSL...SW 15-25KT INCREASING TO SW 35-50KT BY 12Z/SAT...SHIFTING TO NW 15-25KT BY 21Z/SAT. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH SUNDAY...AFTER A WARM DAY TODAY WITH NEAR RECORD HIGHS...A COLD FRONT WILL BRING A CHANGE TO COOLER/WINDY CONDITIONS ON SATURDAY. THE FRONT WILL MOVE THROUGH SE OREGON LATE TONIGHT AND SW IDAHO SATURDAY MORNING. MOISTURE AND INSTABILITY ALONG THE FRONT WILL LEAD TO ISOLATED THUNDERSTORMS ACROSS A PORTION OF SE OREGON THIS EVENING...EXTENDING FROM NORTH OF BURNS INTO BAKER COUNTY. NEWEST MODELS STILL SUPPORT BULK OF THE SHOWERS WILL OCCUR SATURDAY MORNING ACROSS THE WEST CENTRAL AND BOISE MOUNTAINS...WITH A SLIGHT CHANCE OF SHOWERS ELSEWHERE AS THE MOISTURE WILL BE LIMITED. MAIN STORY WILL BE THE WINDS...WITH BRIEF GUSTS OF 35-45 MPH POSSIBLE ALONG THE FRONT AS IT SWINGS THROUGH THE TREASURE VALLEY EARLY SATURDAY MORNING. THE GUSTY WINDS WILL DEVELOP IN THE WESTERN MAGIC VALLEY BY MID-MORNING AND REACH NEAR ADVISORY SPEEDS OF 30 MPH/WITH GUSTS TO 45 MPH THROUGH EARLY AFTERNOON. A DRIER/STABLE AIR MASS WILL MOVE IN BEHIND THE FRONT WITH SHOWERS ENDING DURING THE AFTERNOON. TEMPERATURES WILL BE 10-15 DEGREES COOLER. ON SUNDAY...WEAK ZONAL FLOW OR SLIGHT UPPER RIDGING WILL SUPPORT DRY WEATHER ALONG WITH LIGHT WINDS AND SLIGHTLY WARMER TEMPS. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE UPPER LEVEL RIDGE WILL REBUILD OVER THE REGION ON SUNDAY AND WILL REMAIN IN PLACE THROUGH MONDAY. AS SURFACE WINDS SHIFT TO THE SOUTHEAST MONDAY AHEAD OF THE NEXT UPPER LEVEL TROUGH...HIGH TEMPERATURES WILL AVERAGE AROUND 15 DEGREES ABOVE NORMAL. THIS WILL LIKELY BE THE WARMEST DAY OF THE WEEK. THE ASSOCIATED COLD FRONT WITH PRECIPITATION WILL MOVE ACROSS THE AREA ON TUESDAY. TEMPERATURES WILL DROP FROM 15 DEGREES ABOVE NORMAL TO NEAR NORMAL ON TUESDAY WITH THE FRONTAL PASSAGE. THE UPPER TROUGH AND NORTHWESTERLY FLOW WILL REMAIN OVER THE REGION THROUGH THURSDAY FOR A CHANCE OF SHOWERS AND TEMPERATURES NEAR NORMAL. THE UPPER RIDGE REBUILDS OVER THE REGION ON FRIDAY FOR A RETURN TO WARMER AND DRY CONDITIONS INTO THE WEEKEND. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...DG AVIATION.....KA PREV SHORT TERM...BW PREV LONG TERM....JS/WH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.